Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 29, 2005, 6:19 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- May 29, 2005, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 292320 FFWLIX LAC103-300215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE * UNTIL 915 PM CDT * AT 615 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT STREET FLOODING WHICH WAS CAUSING CARS TO STALL OUT IN SLIDELL... PARTICULARLY ALONG THE GAUSE BOULEVARD CORRIDOR AND SOUTH TO OLD SPANISH TRAIL. RADAR RAINFALL ESTIMATES AND GROUND REPORTS INDICATED 3 TO 5 INCHES OF RAIN HAS FALLEN IN PORTIONS OF SLIDELL AND EDEN ISLE SINCE 4 PM...AND ADDITIONAL 1 TO 3 INCHES OF RAIN IS LIKELY THROUGH 9 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3021 8991 3014 8956 3043 8970 3034 9007 $$ 22
1 follow-up statement
000 WGUS74 KLIX 300139 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 838 PM CDT SUN MAY 29 2005 LAC103-300215- ST. TAMMANY LA- 838 PM CDT SUN MAY 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM CDT FOR ST. TAMMANY PARISH... AT 827 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT STREET FLOODING ACROSS MANY AREAS OF SLIDELL...ESPECIALLY ALONG AND SOUTH OF GAUSE BOULEVARD. WATER WAS HIGH ENOUGH ON SOME STREETS FOR PASSING CARS TO PUSH A WAKE NEAR THE FRONT OF HOUSES. DOPPLER RADAR INDICATED A BREAK IN THE HEAVY RAIN IN THE IMMEDIATE SLIDELL AREA...HOWEVER...ADDITIONAL STRONG THUNDERSTORMS WITH HEAVY RAIN WERE FORMING OVER LAKE PONTCHARTRAIN AND AREAS WEST OF THE LAKE...AND THIS ACTIVITY WAS MOVING EAST AND NORTHEAST TOWARDS THE NORTH SHORE OF LAKE PONTCHARTRAIN. IF ADDITIONAL HEAVY RAIN DEVELOPS IN THE SLIDELL AREA...THE FLASH FLOOD WARNING MAY HAVE TO BE EXTENDED OR REISSUED LATER THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIDELL... PEARL RIVER AND LACOMBE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ADDITIONAL FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...AND DRIVING ON SEVERELY FLOODED STREETS CAN CAUSE PROPERTY DAMAGE BY PUSHING A WAKE OF WATER INTO NEARBY HOMES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3021 8991 3014 8956 3043 8970 3034 9007 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 5:20 PM CDT, 59 minutes earlier.
Area forecast discussion, May 29, 5:20 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CDT SUN MAY 29 2005 .UPDATE... SENT OUT UPDATE TO ZONES TO ADD SEVERE THUNDERSTORM WATCH #350 IN EFFECT FOR TONIGHT UNTIL MIDNIGHT FOR SE LA ALONG AND NORTH OF A LINE FROM PLAQUEMINE TO WHITEHALL...LAKE PONTCHARTRAIN AND NWD INCLUDING THE EXTREME SRN COUNTIES IN SW MS. && .PREVIOUS DISCUSSION... THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 82 70 82 / 70 90 60 70 BTR 71 83 72 83 / 70 90 60 70 MSY 74 85 73 84 / 70 90 60 70 GPT 73 83 73 83 / 50 90 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
In the hours before
Special weather statement, May 29, 2:54 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>065-MSZ077-080-292200- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA- 254 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA... A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI. MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO MEMORIAL DAY. IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE A MINOR FLOOD THREAT FROM TRAINING EFFECTS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. 24
Local storm report, May 29, 3:16 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 15 N KILN 30.63N 89.43W
05/29/2005 HANCOCK MS EMERGENCY MNGR
SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.
0308 PM FUNNEL CLOUD 5 NE DESTREHAN 30.01N 90.31W
05/29/2005 ST. CHARLES LA EMERGENCY MNGR
SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
NORTHEAST. REPORTED AS DECENDING THEN LIFTED.
&&
RICKSLocal storm report, May 29, 4:10 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LIVINGSTON 30.50N 90.75W
05/29/2005 0.88 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED PUBLIC REPORT FROM WAFB-TV BATON ROUGE.
&&
RICKSLocal storm report, May 29, 4:19 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO GULFPORT 30.39N 89.07W
05/29/2005 HARRISON MS EMERGENCY MNGR
REPORT OF A POSSIBLE TOUCHDOWN NEAR THE LONG BEACH AND
GULPORT CITY LIMITS.
&&
RICKSLocal storm report, May 29, 4:28 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MOUNT HERMAN 30.96N 90.30W
05/29/2005 WASHINGTON LA BROADCAST MEDIA
REPORTS OF TREES DOWN AND BARN ROOF BLOWN OFF IN THE
PLEASANT HILL ROAD AREA. RELAYED BY WDSU-TV
METEOROLOGIST.
&&
RICKSSpecial weather statement, May 29, 5:09 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT SUN MAY 29 2005 LAZ040-292245- ST TAMMANY- 509 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH... STRONG THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 12 WILL MOVE NORTHEAST ACROSS ST TAMMANY PARISH THROUGH 6 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND SLIDELL... MANDEVILLE...COVINGTON AND PEARL RIVER. 11
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:46 AM CDT | Special Marine Warning | LIX | 29 min | |
| May 29, 10:43 AM CDT | Special Marine Warning | LIX | 47 min | |
| May 29, 11:48 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 29, 3:20 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 25 min |
| May 29, 3:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| May 29, 3:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| May 29, 4:28 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 32 min |
| May 29, 4:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| May 29, 5:25 PM CDT | Special Marine Warning | LIX | 65 min | |
| May 29, 6:23 PM CDT | Special Marine Warning | LIX | 97 min | |
| May 29, 6:28 PM CDT | Special Marine Warning | LIX | 62 min | |
| May 29, 6:48 PM CDT | Tornado Warning | LIX | Saint Helena | 42 min |
| May 29, 6:52 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.